Tornadoes · United States · Mississippi · 2021

EF1 tornado, Morgantown to Neb, Mississippi, April 9, 2021

From Morgantown to Neb, this EF1 tornado ran 7.6 miles across Marion County on April 9, 2021, touching down at 12:31 AM CDT and reaching 1,200 yards wide. It killed nobody, and did $90,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 9, 2021
Touchdown
12:31 AM CDT (05:31 UTC)
Lifted
12:42 AM CDT (05:42 UTC)
On the ground
11 minutes
Path length
7.6 miles (12.3 km)
Path width
1,200 yards (1097 m)
Deaths
0
Injuries
0
Property damage
$90,000
County
Marion County
Touchdown point
31.298, -90.013
Lift-off point
31.237, -89.905
Record number
2104092331-01

The damage survey

21 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.

  • Multiple trees damaged, direction of damage S to ENE
  • Several trees damaged, one on a shed
  • Carport blown across the road
  • Cedar trees on a home, several other trees uprooted nearby.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Showers and thunderstorms developed in association with a frontal system moving through the region. Some of these storms produced a few tornadoes, hail, and damaging wind gusts.

This EF1 tornado started in western Marion County, near Bracey Road, and tracked southeast for just over 7 miles. The tornadic circulation was embedded in a swath of wind that tracked in a similar manner, but was much wider and had sporadic tree damage. Shortly after the tornadic circulation organized, it peaked in intensity and produced a focused corridor of solid tree damage. This was near the intersection of Circle Bar Road and Ratliff Road. From here, the tornado weakened a bit but continued to produce a more focused corridor of mostly tree damage. A few homes had trees on them with several sheds and carports having the roof taken off. The tornado basically stayed just on the north side of Highway 586. The tornado dissipated before crossing Highway 586 on the west side of Foxworth and all that remained was straight line wind damage. Max winds were 105 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

0 minutes of warning. NWS JAN issued a tornado warning for this county at 05:31 UTC, 0 minutes before the tornado touched down, in force until 06:08 UTC.

The county was under a tornado watch, issued at 05:19 UTC and running to 09:49 UTC.

Issued (UTC)ExpiredProductOffice
03:35 UTC05:19 UTCSevere Thunderstorm WatchJAN
05:19 UTC09:49 UTCTornado WatchJAN
05:31 UTC06:08 UTCTornado WarningJAN
06:48 UTC09:45 UTCFlash Flood WarningJAN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:19 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at Apr 9, 6:59 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, Apr 9, 6:59 PM CDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
659 PM CDT Fri Apr 9 2021

...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED FROM THIS AFTERNOON
THROUGH TONIGHT...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Showers and thunderstorms are expected overnight at all terminals,
tracking from WNW to ESE in multiple rounds. Have attempted to
time out the storms, but after 06z, the confidence in timing is
greatly reduced. Behind the line, models persist in holding on to
some llvl clouds through the morning...before breaking into mostly
cirrus through mid morning as the trailing stratiform rain slowly
moves out of the region. By mid morning, should be back to VFR in
all terminals.

&&

.DISCUSSION...
Tonight and Tomorrow: A significant severe weather event is
expected to unfold across the ArkLaMiss this evening and lasting
through early Saturday morning. Models are in a good agreement
with the placement of the system and we are confident that there
will be multiple rounds of QLCS(squall line storms). The first
round will be this evening starting around 5-6pm or so and this
line of storms will mainly effect areas in the west and north of
I-20 where some super cells may occur. An unusual cold air mass
within the mid and upper levels with these earlier storms,
support large hail(baseball and greater) along with gusty winds as
we peak with daytime heating. Straight lined winds with these
storms could exceed 80mph. The second round will start later
tonight around 10-11pm and will continue through the overnight
hours and lasting until about 5am Saturday morning. With the
second round of storms, the environment will be a tad bit cooler
making any severe potential supportive of all modes including,
hail, strong winds, and a few tornados.

Although the tornado threat is not the greatest threat with these
storms, this is still April and we are in peak severe weather season
for central Mississippi so a few tornadoes will still be possible.
Especially across the MS Delta with those earlier storms(first
round).

The next potential impact will be flash flooding. Excessive rainfall
appears to be more likely in the evening and early over night hours
along the instability gradient. At least 2-5 inches of rain is
possible for most areas in our CWA with possible locally higher
amounts. Flash flooding will be possible along with the possibility
of some minor river flooding.

With all that being said, a 'Moderate Risk' threat has been placed
for much our entire outlook area for tonight and part of early
Saturday. As far as timing an exit for these storms, by Saturday
afternoon, areas in the west will be clear while locations east of I-
55 will have some lingering showers. We expect the severe threat to
be over around 5am Saturday but again, showers will still be
lingering across the east during the early afternoon as the system
ejects east. By late afternoon, the region should be clear from rain
and the rest of Saturday will be pleasant. High temperatures will
range from the low 70s in the north to upper 70s in the south and
even around 80 degrees in the Pine Belt region./JNE/

Saturday night through Thursday: By Saturday evening the nearly
stacked low will be lifting northeast of the mid Mississippi valley
with its associated cold front southeast of or CWA but broad upper
level troughing will take until Sunday to shift east of Mississippi.
Despite upper level troughing aloft a weak surface high will shift
over our CWA through Sunday helping provide dry weather. In the wake
of the cold front Sunday morning will start of cooler than normal in
upper 40s to lower 50s but a return to warmer than normal
temperatures is expected through Monday night. The dry weather will
come to an end by late Monday afternoon as rain chances begin
increasing from the southwest ahead of and approaching cold front
driven by another nearly stacked low moving over the Great Lakes
region from the northern Plains. Although rain chances will increase
through Tuesday ahead of the cold front, this cold front will lose
its upper level support and stall across the CWA Tuesday night.
Models differ on how far south into our CWA the front will stall but
a disturbance moving through the region Wednesday will help the front
drift south of our CWA by Wednesday evening. Provided the cold front
does move south of our CWA by Thursday, a drier forecast will be in
store but, consensus currently maintains rain chances and cooler
temperatures across our CWA through Thursday night. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       63  77  50  77 /  99  58   2   0
Meridian      62  79  50  77 /  94  85   4   0
Vicksburg     64  77  50  79 /  97  35   1   0
Hattiesburg   64  81  53  79 /  92  91   7   0
Natchez       64  78  50  79 /  98  45   2   0
Greenville    63  73  50  76 /  97  24   0   0
Greenwood     63  74  49  76 /  96  46   1   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

HJS
Hazardous weather outlook, Apr 9, 3:31 PM CDT, 9 hours before
Hazardous Weather Outlook
National Weather Service Jackson MS
331 PM CDT Fri Apr 9 2021

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>059-061>066-
072>074-102045-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
331 PM CDT Fri Apr 9 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...Tonight

The rest of today through tonight, a significant severe weather
event will unfold across the ArkLaMiss region. A few severe
storms capable of producing large hail to the size of baseballs
could develop initially this late afternoon, but expect the most
widespread storms later tonight. A large thunderstorm system
moving across the area after midnight could bring widespread wind
gusts of up to 80 mph and a few tornadoes.

(https://www.weather.gov/images/jan/graphicast/1.png)

Given the expectation for multiple storms in some locations, there
could be a threat for heavy rainfall producing localized flash
flooding, especially tonight when storms will be more widespread.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ024-026-MSZ060-102045-
Catahoula-Concordia-Adams-
331 PM CDT Fri Apr 9 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...Tonight

The rest of today through tonight, a significant severe weather
event will unfold across the ArkLaMiss region. A few severe
storms capable of producing large hail to the size of baseballs
could develop initially this late afternoon, but expect the most
widespread storms later tonight. A large thunderstorm system
moving across the area after midnight could bring widespread wind
gusts of up to 80 mph and a few tornadoes.

(https://www.weather.gov/images/jan/graphicast/1.png)

Given the expectation for multiple storms in some locations, there
could be a threat for heavy rainfall producing localized flash
flooding, especially tonight when storms will be more widespread.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

14

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Apr 10, 12:13 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1213 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     HAIL             1 NNE NEWTON            32.34N 89.15W
04/10/2021  E0.70 INCH       NEWTON             MS   EMERGENCY MNGR

            HWY 80 WEST OF NEWTON.

&&

AJ
Local storm report, Apr 10, 12:17 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1217 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     3 N TRANSYLVANIA        32.72N 91.18W
04/09/2021                   EAST CARROLL       LA   LAW ENFORCEMENT

            COUPLE POWER LINES DOWN ON 65 SOUTH.

&&

CE
Local storm report, Apr 10, 12:18 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1218 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             1 N NEWTON              32.33N 89.16W
04/10/2021  E0.70 INCH       NEWTON             MS   EMERGENCY MNGR

            WEST OF NEWTON ON HWY 80.

&&

AJ
Special weather statement, Apr 10, 12:29 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
1229 AM CDT Sat Apr 10 2021

MSZ051-052-057-058-100600-
Lauderdale MS-Newton MS-Jasper MS-Clarke MS-
1229 AM CDT Sat Apr 10 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN JASPER...SOUTHEASTERN
NEWTON...CLARKE AND WESTERN LAUDERDALE COUNTIES UNTIL 100 AM CDT...

At 1228 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Meehan to 6 miles northwest of
Stonewall to near Barnett. Movement was east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Stonewall and Suqualena around 1235 AM CDT.
  Nellieburg and Savoy around 1240 AM CDT.
  Meridian around 1245 AM CDT.
  Sable around 1250 AM CDT.
  Quitman, Marion, De Soto, Middleton and Zero around 1255 AM CDT.

Other locations impacted by these storms include Pachuta, Shubuta and
Chunky.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 700 AM CDT for southeastern
Mississippi.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
east central Mississippi.

LAT...LON 3185 8864 3183 8876 3182 8908 3217 8896
      3251 8897 3258 8867 3258 8862 3221 8858
TIME...MOT...LOC 0528Z 263DEG 28KT 3239 8889 3219 8888 3198 8896

NF
Local storm report, Apr 10, 12:30 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             CROSSETT                33.13N 91.96W
04/09/2021  E1.00 INCH       ASHLEY             AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED IN CROSSETT.

&&

TW
Local storm report, Apr 10, 12:31 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1231 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             3 SSW WAVERLY           32.40N 91.42W
04/09/2021  E1.00 INCH       MADISON            LA   PUBLIC

            SOCIAL MEDIA PICTURE OF AT LEAST QUARTER
            SIZE HAIL FALLING SOUTHEAST OF DELHI.

&&

TW

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Slidell Radar S, LA (KSIL), 00:00Z

5.5 hours before the tornado, 116 km from the path. April 10, 2021.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2977 joules per kilogram, CIN -20, lifted condensation level 599 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 243 square meters per square second, 0 to 6 km bulk shear 39 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2977 J/kg
Mixed-layer CIN
-20 J/kg
Surface CAPE
3560 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
39 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
3.4
Supercell composite
18.1
0-3 km lapse rate
5.4 K/km

Open this sounding in Storm Lab

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
04:37 UTCTORNADO1 Wnw ZetusLincoln, MSAN EF1 TORNADO DEVELOPED IN THE EVENING OF APRIL 9TH NEAR ZETUS RD AND RUSSELL LN. THE TORNADO PRODUCED PRIMARILY TREE DAMAGE BEFORE TRAVELING SOUTHEAST ACROSS PALMETTO TRAIL AND THEN CROSSING NEAR WATTS LN AND NORMAN TR
04:40 UTCTSTM WND DMG1 E ZetusLincoln, MSTREES AND POWER LINES DOWN.
04:58 UTCTSTM WND DMG6 Wnw SummitAmite, MSTREE DOWN NEAR HWY 98.
05:03 UTCTSTM WND DMGRuthLincoln, MSSEVERAL TREES DOWN BLOCKING ROADS COUNTYWIDE - TWO HOMES WITH TREES ON THEM.
05:04 UTCTSTM WND DMGSummitPike, MSTREES AND POWER LINES DOWN AROUND SUMMIT.
05:19 UTCTSTM WND DMG7 Nw SalemWalthall, MSTREE DOWN ON NEW BETHEL RD.
05:20 UTCTSTM WND DMG8 Nw SalemWalthall, MSPORCH DETACHED FROM HOME ON 583N.
05:21 UTCTSTM WND DMG9 Nnw SalemWalthall, MS2 TREES DOWN ON JAYESS RD.
05:28 UTCTSTM WND DMG3 Nne SalemWalthall, MSTREES AND POWERLINES DOWN NEAR THE INTERSECTION OF E. SALEM RD AND JACK DUNCAN RD.
05:31 UTCTORNADO 16 Wsw MorgantownMarion, MSTHIS EF1 TORNADO STARED IN WESTERN MARION COUNTY, NEAR BRACEY ROAD, AND TRACKED SOUTHEAST FOR JUST OVER 7 MILES. THE TORNADIC CIRCULATION WAS EMBEDDED IN A SWATH OF WIND THAT TRACKED IN A SIMILAR MANNER, BUT WAS MUCH WID
05:31 UTCTSTM WND DMGSalemWalthall, MS*** 1 INJ *** 3 TREES DOWN ON ROAD WITH 3 CARS HITTING THEM. INJURY SUSTAINED FROM ONE OF THE ACCIDENTS.
05:37 UTCTSTM WND DMG3 Sw MorgantownMarion, MSA SWATH OF WIND DAMAGE OCCURRED ACROSS CENTRAL MARION COUNTY WITH NUMEROUS TREES AND POWER LINES DOWN.
05:48 UTCTSTM WND DMGColumbiaMarion, MSLOTS OF TREES AND POWER LINES DOWN. SOME HOUSES WITH TREES DOWN ON THEM ALONG WITH A BUSINESS ON CHURCH ST WITH A TREE ON IT. POSSIBLE TORNADO AS THERE IS OTHER DAMAGE THROUGH THE CENTRAL PORTION OF THE COUNTY.
05:50 UTCTSTM WND GST 523 Nne ColumbiaMarion, MS52MPH WIND GUST MEASURED AT COLUMBIA-MARION COUNTY AIRPORT.
05:57 UTCTSTM WND DMG1 E MccombPike, MSTREES AND POWER LINES DOWN AROUND MCCOMB.
05:59 UTCTSTM WND DMG4 Ese Hickory GroveLamar, MSSOCIAL MEDIA REPORT OF POWER LINES AND TREES DOWN AT MILL CREEK LOOP AND ROCKY BRANCH RD.
06:03 UTCTSTM WND DMG3 Ese OlohLamar, MSMULTIPLE TREES AND POWER LINES DOWN ALONG THE HWY 98 CORRIDOR.
06:15 UTCTSTM WND DMG1 E Arnold LineLamar, MSLARGE TREE ON A MOBILE HOME AT 4TH ST AND HEATHERWOOD TRL.
06:16 UTCTSTM WND DMG1 S West HattiesburgLamar, MSTREE DOWN NEAR THE INTERSECTION OF LINCOLN AND OAK GROVE ROAD.
06:16 UTCTSTM WND DMG2 Wnw HattiesburgForrest, MSA TREE WAS BLOWN DOWN AT A HOME NEAR THE USM CAMPUS.
06:16 UTCTSTM WND DMG7 Nw TylertownWalthall, MSROOF OFF OF TRAILER ON TAYLOR PETERS RD.
06:17 UTCTSTM WND DMG5 W SalemWalthall, MSMULTIPLE TREES DOWN NEAR THE INTERSECTION OF 583N AND DINAN CHRUCH RD.
06:20 UTCTSTM WND DMG6 Wsw West HattiesburgLamar, MSNUMEROUS DOWNED BRANCHES FROM 1 TO 4 ACROSS BELLEVUE AND BENT CREEK COMMUNITIES.
07:12 UTCTSTM WND DMG2 W Oak GroveLamar, MSTREE DOWN -- HALFWAY DOWN HIGHWAY 24 NEAR OAK GROVE.
07:30 UTCFLASH FLOODColumbiaMarion, MSSOCIAL MEDIA REPORT OF WATER COVERING ROADS IN COLUMBIA.
07:40 UTCFLASH FLOODOak GroveLamar, MSCORRECTS TIME OF PREVIOUS FLASH FLOOD REPORT FROM OAK GROVE. SOCIAL MEDIA VIDEO OF WATER FLOWING ACROSS STREETS IN OAK GROVE.
08:11 UTCTSTM WND DMG8 Wsw MccombAmite, MSTREE DOWN IN EASTERN AMITE COUNTY NEAR HWY 24.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2021 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are

The other tornadoes of April 9, 2021

4 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 98:04 PM CDTEF1Attala, MS0.9250$150,000
April 98:28 PM CDTEF0Rankin, MS11.050$15,000
April 911:31 PM CDTEF1Little River, AR2.4150$5,000
April 911:37 PM CDTEF1Lincoln, MS4.4530$80,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.